• Previous Article
    Bifurcations of canard limit cycles in several singularly perturbed generalized polynomial Liénard systems
  • DCDS Home
  • This Issue
  • Next Article
    Improved geodesics for the reduced curvature-dimension condition in branching metric spaces
July  2013, 33(7): 3057-3084. doi: 10.3934/dcds.2013.33.3057

On the dichotomic behavior of discrete dynamical systems on the half-line

1. 

Faculty of Mathematics and Computer Science, West University of Timişoara, V. Pârvan Blvd. No. 4, 300223 Timişoara, Romania

Received  March 2012 Revised  November 2012 Published  January 2013

The aim of this paper is to obtain new criteria for the existence of the dichotomies of dynamical systems on the half-line. We associate to a discrete dynamical system an input-output system between two abstract sequence spaces. We deduce conditions for the existence of ordinary dichotomy and exponential dichotomy of the initial discrete system, by using certain admissibility properties of the associated input-output system. We establish the axiomatic structures of the input and output spaces, in each case, clarifying the underlying hypotheses as well as the generality of the proposed method. Next, we present a new and direct proof for the equivalence between the exponential dichotomy of an evolution family on the half-line and the exponential dichotomy of the associated discrete dynamical system. Finally, we apply our main results to the study of the exponential dichotomy of evolution families on the half-line.
Citation: Bogdan Sasu, Adina Luminiţa Sasu. On the dichotomic behavior of discrete dynamical systems on the half-line. Discrete and Continuous Dynamical Systems, 2013, 33 (7) : 3057-3084. doi: 10.3934/dcds.2013.33.3057
References:
[1]

N. Apreutesei and V. Volpert, Solvability conditions for infinite systems of difference equations, J. Difference Equ. Appl., 15 (2009), 659-678. doi: 10.1080/10236190802259824.

[2]

B. Aulbach and N. Van Minh, The concept of spectral dichotomy for linear difference equations II, J. Difference Equ. Appl., 2 (1996), 251-262. doi: 10.1080/10236199608808060.

[3]

L. Barreira and C. Valls, Stability of dichotomies in difference equations with infinite delay, Nonlinear Analysis, 72 (2010), 881-893. doi: 10.1016/j.na.2009.07.028.

[4]

L. Barreira and C. Valls, Nonuniform exponential dichotomies and admissibility, Discrete Contin. Dyn. Syst., 30 (2011), 39-53. doi: 10.3934/dcds.2011.30.39.

[5]

L. Barreira and C. Valls, Stable manifolds with optimal regularity for difference equations, Discrete Contin. Dyn. Syst., 32 (2012), 1537-1555. doi: 10.3934/dcds.2012.32.1537.

[6]

L. Barreira and C. Valls, Nonautonomous difference equations and a Perron-type theorem, Bull. Sci. Math., 136 (2012), 277-290. doi: 10.1016/j.bulsci.2011.12.003.

[7]

C. Bennett and R. Sharpley, "Interpolation of Operators," Pure Appl. Math., 129, 1988.

[8]

L. Berezansky and E. Braverman, On exponential dichotomy, Bohl-Perron type theorems and stability of difference equations, J. Math. Anal. Appl., 304 (2005), 511-530. doi: 10.1016/j.jmaa.2004.09.042.

[9]

L. Berezansky and E. Braverman, New stability conditions for linear difference equations using Bohl-Perron type theorems, J. Difference Equ. Appl., 17 (2011), 657-675. doi: 10.1080/10236190903146938.

[10]

E. Braverman and I. M. Karabash, Bohl-Perron-type stability theorems for linear difference equations with infinite delay, J. Difference Equ. Appl., 18 (2012), 909-939. doi: 10.1080/10236198.2010.531276.

[11]

S. N. Chow and H. Leiva, Existence and roughness of the exponential dichotomy for linear skew-product semiflows in Banach spaces, J. Differential Equations, 120 (1995), 429-477. doi: 10.1006/jdeq.1995.1117.

[12]

S. N. Chow and H. Leiva, Two definitions of exponential dichotomy for skew-product semiflow in Banach spaces, Proc. Amer. Math. Soc., 124 (1996), 1071-1081. doi: 10.1090/S0002-9939-96-03433-8.

[13]

C. V. Coffman and J. J. Schäffer, Dichotomies for linear difference equations, Math. Ann., 172 (1967), 139-166.

[14]

W. A. Coppel, "Dichotomies in Stability Theory," Springer Verlag, Berlin, Heidelberg, New-York, 1978.

[15]

S. Elaydi and K. Janglajew, Dichotomy and trichotomy of difference equations, J. Difference Equ. Appl., 3 (1998), 417-448. doi: 10.1080/10236199708808113.

[16]

S. Elaydi, Is the world evolving discretely?, Adv. Appl. Math., 31 (2003), 1-9. doi: 10.1016/S0196-8858(03)00072-1.

[17]

N. T. Huy and N. Van Minh, Exponential dichotomy of difference equations and applications to evolution equations on the half-line, Comput. Math. Appl., 42 (2001), 301-311. doi: 10.1016/S0898-1221(01)00155-9.

[18]

J. L. Massera and J. J. Schäffer, "Linear Differential Equations and Function Spaces," Academic Press, 1966.

[19]

M. Megan, A. L. Sasu and B. Sasu, Discrete admissibility and exponential dichotomy for evolution families, Discrete Contin. Dyn. Syst., 9 (2003), 383-397.

[20]

N. Van Minh, F. Räbiger and R. Schnaubelt, Exponential stability, exponential expansiveness and exponential dichotomy of evolution equations on the half line, Integral Equations Operator Theory, 32 (1998), 332-353. doi: 10.1007/BF01203774.

[21]

N. Van Minh and N. T. Huy, Characterizations of dichotomies of evolution equations on the half-line, J. Math. Anal. Appl., 261 (2001), 28-44. doi: 10.1006/jmaa.2001.7450.

[22]

N. Van Minh, Asymptotic behavior of individual orbits of discrete systems, Proc. Amer. Math. Soc., 137 (2009), 3025-3035. doi: 10.1090/S0002-9939-09-09871-2.

[23]

O. Perron, Die Stabilitätsfrage bei Differentialgleischungen, Math. Z., 32 (1930), 703-728. doi: 10.1007/BF01194662.

[24]

M. Pituk, A criterion for the exponential stability of linear difference equations, Appl. Math. Lett., 17 (2004), 779-783. doi: 10.1016/j.aml.2004.06.005.

[25]

C. Pötzsche, "Geometric Theory of Discrete Nonautonomous Dynamical Systems," Lecture Notes in Mathematics, 2002, Springer, 2010. doi: 10.1007/978-3-642-14258-1.

[26]

B. Sasu and A. L. Sasu, Stability and stabilizability for linear systems of difference equations, J. Difference Equ. Appl., 10 (2004), 1085-1105. doi: 10.1080/10236190412331314178.

[27]

A. L. Sasu and B. Sasu, Exponential dichotomy and admissibility for evolution families on the real line, Dynam. Contin. Discrete Impuls. Systems, 13 (2006), 1-26.

[28]

B. Sasu and A. L. Sasu, Exponential dichotomy and $(l^p, l^q)$-admissibility on the half-line, J. Math. Anal. Appl., 316 (2006), 397-408. doi: 10.1016/j.jmaa.2005.04.047.

[29]

B. Sasu, Uniform dichotomy and exponential dichotomy of evolution families on the half-line, J. Math. Anal. Appl., 323 (2006), 1465-1478. doi: 10.1016/j.jmaa.2005.12.002.

[30]

A. L. Sasu, Exponential dichotomy and dichotomy radius for difference equations, J. Math. Anal. Appl., 344 (2008), 906-920. doi: 10.1016/j.jmaa.2008.03.019.

[31]

B. Sasu, Stability of difference equations and applications to robustness problems, Adv. Difference Equ., (2010), Article ID 869608, 24 pp.

[32]

A. L. Sasu and B. Sasu, Integral equations, dichotomy of evolution families on the half-line and applications, Integral Equations Operator Theory, 66 (2010), 113-140 doi: 10.1007/s00020-009-1735-5.

[33]

A. L. Sasu and B. Sasu, Input-output admissibility and exponential trichotomy of difference equations, J. Math. Anal. Appl., 380 (2011), 17-32. doi: 10.1016/j.jmaa.2011.02.045.

show all references

References:
[1]

N. Apreutesei and V. Volpert, Solvability conditions for infinite systems of difference equations, J. Difference Equ. Appl., 15 (2009), 659-678. doi: 10.1080/10236190802259824.

[2]

B. Aulbach and N. Van Minh, The concept of spectral dichotomy for linear difference equations II, J. Difference Equ. Appl., 2 (1996), 251-262. doi: 10.1080/10236199608808060.

[3]

L. Barreira and C. Valls, Stability of dichotomies in difference equations with infinite delay, Nonlinear Analysis, 72 (2010), 881-893. doi: 10.1016/j.na.2009.07.028.

[4]

L. Barreira and C. Valls, Nonuniform exponential dichotomies and admissibility, Discrete Contin. Dyn. Syst., 30 (2011), 39-53. doi: 10.3934/dcds.2011.30.39.

[5]

L. Barreira and C. Valls, Stable manifolds with optimal regularity for difference equations, Discrete Contin. Dyn. Syst., 32 (2012), 1537-1555. doi: 10.3934/dcds.2012.32.1537.

[6]

L. Barreira and C. Valls, Nonautonomous difference equations and a Perron-type theorem, Bull. Sci. Math., 136 (2012), 277-290. doi: 10.1016/j.bulsci.2011.12.003.

[7]

C. Bennett and R. Sharpley, "Interpolation of Operators," Pure Appl. Math., 129, 1988.

[8]

L. Berezansky and E. Braverman, On exponential dichotomy, Bohl-Perron type theorems and stability of difference equations, J. Math. Anal. Appl., 304 (2005), 511-530. doi: 10.1016/j.jmaa.2004.09.042.

[9]

L. Berezansky and E. Braverman, New stability conditions for linear difference equations using Bohl-Perron type theorems, J. Difference Equ. Appl., 17 (2011), 657-675. doi: 10.1080/10236190903146938.

[10]

E. Braverman and I. M. Karabash, Bohl-Perron-type stability theorems for linear difference equations with infinite delay, J. Difference Equ. Appl., 18 (2012), 909-939. doi: 10.1080/10236198.2010.531276.

[11]

S. N. Chow and H. Leiva, Existence and roughness of the exponential dichotomy for linear skew-product semiflows in Banach spaces, J. Differential Equations, 120 (1995), 429-477. doi: 10.1006/jdeq.1995.1117.

[12]

S. N. Chow and H. Leiva, Two definitions of exponential dichotomy for skew-product semiflow in Banach spaces, Proc. Amer. Math. Soc., 124 (1996), 1071-1081. doi: 10.1090/S0002-9939-96-03433-8.

[13]

C. V. Coffman and J. J. Schäffer, Dichotomies for linear difference equations, Math. Ann., 172 (1967), 139-166.

[14]

W. A. Coppel, "Dichotomies in Stability Theory," Springer Verlag, Berlin, Heidelberg, New-York, 1978.

[15]

S. Elaydi and K. Janglajew, Dichotomy and trichotomy of difference equations, J. Difference Equ. Appl., 3 (1998), 417-448. doi: 10.1080/10236199708808113.

[16]

S. Elaydi, Is the world evolving discretely?, Adv. Appl. Math., 31 (2003), 1-9. doi: 10.1016/S0196-8858(03)00072-1.

[17]

N. T. Huy and N. Van Minh, Exponential dichotomy of difference equations and applications to evolution equations on the half-line, Comput. Math. Appl., 42 (2001), 301-311. doi: 10.1016/S0898-1221(01)00155-9.

[18]

J. L. Massera and J. J. Schäffer, "Linear Differential Equations and Function Spaces," Academic Press, 1966.

[19]

M. Megan, A. L. Sasu and B. Sasu, Discrete admissibility and exponential dichotomy for evolution families, Discrete Contin. Dyn. Syst., 9 (2003), 383-397.

[20]

N. Van Minh, F. Räbiger and R. Schnaubelt, Exponential stability, exponential expansiveness and exponential dichotomy of evolution equations on the half line, Integral Equations Operator Theory, 32 (1998), 332-353. doi: 10.1007/BF01203774.

[21]

N. Van Minh and N. T. Huy, Characterizations of dichotomies of evolution equations on the half-line, J. Math. Anal. Appl., 261 (2001), 28-44. doi: 10.1006/jmaa.2001.7450.

[22]

N. Van Minh, Asymptotic behavior of individual orbits of discrete systems, Proc. Amer. Math. Soc., 137 (2009), 3025-3035. doi: 10.1090/S0002-9939-09-09871-2.

[23]

O. Perron, Die Stabilitätsfrage bei Differentialgleischungen, Math. Z., 32 (1930), 703-728. doi: 10.1007/BF01194662.

[24]

M. Pituk, A criterion for the exponential stability of linear difference equations, Appl. Math. Lett., 17 (2004), 779-783. doi: 10.1016/j.aml.2004.06.005.

[25]

C. Pötzsche, "Geometric Theory of Discrete Nonautonomous Dynamical Systems," Lecture Notes in Mathematics, 2002, Springer, 2010. doi: 10.1007/978-3-642-14258-1.

[26]

B. Sasu and A. L. Sasu, Stability and stabilizability for linear systems of difference equations, J. Difference Equ. Appl., 10 (2004), 1085-1105. doi: 10.1080/10236190412331314178.

[27]

A. L. Sasu and B. Sasu, Exponential dichotomy and admissibility for evolution families on the real line, Dynam. Contin. Discrete Impuls. Systems, 13 (2006), 1-26.

[28]

B. Sasu and A. L. Sasu, Exponential dichotomy and $(l^p, l^q)$-admissibility on the half-line, J. Math. Anal. Appl., 316 (2006), 397-408. doi: 10.1016/j.jmaa.2005.04.047.

[29]

B. Sasu, Uniform dichotomy and exponential dichotomy of evolution families on the half-line, J. Math. Anal. Appl., 323 (2006), 1465-1478. doi: 10.1016/j.jmaa.2005.12.002.

[30]

A. L. Sasu, Exponential dichotomy and dichotomy radius for difference equations, J. Math. Anal. Appl., 344 (2008), 906-920. doi: 10.1016/j.jmaa.2008.03.019.

[31]

B. Sasu, Stability of difference equations and applications to robustness problems, Adv. Difference Equ., (2010), Article ID 869608, 24 pp.

[32]

A. L. Sasu and B. Sasu, Integral equations, dichotomy of evolution families on the half-line and applications, Integral Equations Operator Theory, 66 (2010), 113-140 doi: 10.1007/s00020-009-1735-5.

[33]

A. L. Sasu and B. Sasu, Input-output admissibility and exponential trichotomy of difference equations, J. Math. Anal. Appl., 380 (2011), 17-32. doi: 10.1016/j.jmaa.2011.02.045.

[1]

Mihail Megan, Adina Luminiţa Sasu, Bogdan Sasu. Discrete admissibility and exponential dichotomy for evolution families. Discrete and Continuous Dynamical Systems, 2003, 9 (2) : 383-397. doi: 10.3934/dcds.2003.9.383

[2]

Le Viet Cuong, Thai Son Doan. Assignability of dichotomy spectra for discrete time-varying linear control systems. Discrete and Continuous Dynamical Systems - B, 2020, 25 (9) : 3597-3607. doi: 10.3934/dcdsb.2020074

[3]

Thorsten Hüls. Numerical computation of dichotomy rates and projectors in discrete time. Discrete and Continuous Dynamical Systems - B, 2009, 12 (1) : 109-131. doi: 10.3934/dcdsb.2009.12.109

[4]

Ciprian Preda. Discrete-time theorems for the dichotomy of one-parameter semigroups. Communications on Pure and Applied Analysis, 2008, 7 (2) : 457-463. doi: 10.3934/cpaa.2008.7.457

[5]

Bassam Fayad, A. Windsor. A dichotomy between discrete and continuous spectrum for a class of special flows over rotations. Journal of Modern Dynamics, 2007, 1 (1) : 107-122. doi: 10.3934/jmd.2007.1.107

[6]

Christian Pötzsche. Dichotomy spectra of triangular equations. Discrete and Continuous Dynamical Systems, 2016, 36 (1) : 423-450. doi: 10.3934/dcds.2016.36.423

[7]

Éder Rítis Aragão Costa. An extension of the concept of exponential dichotomy in Fréchet spaces which is stable under perturbation. Communications on Pure and Applied Analysis, 2019, 18 (2) : 845-868. doi: 10.3934/cpaa.2019041

[8]

Howard A. Levine, Yeon-Jung Seo, Marit Nilsen-Hamilton. A discrete dynamical system arising in molecular biology. Discrete and Continuous Dynamical Systems - B, 2012, 17 (6) : 2091-2151. doi: 10.3934/dcdsb.2012.17.2091

[9]

António J.G. Bento, Nicolae Lupa, Mihail Megan, César M. Silva. Integral conditions for nonuniform $μ$-dichotomy on the half-line. Discrete and Continuous Dynamical Systems - B, 2017, 22 (8) : 3063-3077. doi: 10.3934/dcdsb.2017163

[10]

Kristin Dettmers, Robert Giza, Rafael Morales, John A. Rock, Christina Knox. A survey of complex dimensions, measurability, and the lattice/nonlattice dichotomy. Discrete and Continuous Dynamical Systems - S, 2017, 10 (2) : 213-240. doi: 10.3934/dcdss.2017011

[11]

Nguyen Thieu Huy, Ngo Quy Dang. Dichotomy and periodic solutions to partial functional differential equations. Discrete and Continuous Dynamical Systems - B, 2017, 22 (8) : 3127-3144. doi: 10.3934/dcdsb.2017167

[12]

Gengsheng Wang, Guojie Zheng. The optimal control to restore the periodic property of a linear evolution system with small perturbation. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1621-1639. doi: 10.3934/dcdsb.2010.14.1621

[13]

Adina Luminiţa Sasu, Bogdan Sasu. Discrete admissibility and exponential trichotomy of dynamical systems. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2929-2962. doi: 10.3934/dcds.2014.34.2929

[14]

Mikhail I. Belishev, Sergey A. Simonov. A canonical model of the one-dimensional dynamical Dirac system with boundary control. Evolution Equations and Control Theory, 2022, 11 (1) : 283-300. doi: 10.3934/eect.2021003

[15]

Mourad Azi, Mohand Ouamer Bibi. Optimal control of a dynamical system with intermediate phase constraints and applications in cash management. Numerical Algebra, Control and Optimization, 2022, 12 (2) : 279-291. doi: 10.3934/naco.2021005

[16]

Shaohong Fang, Jing Huang, Jinying Ma. Stabilization of a discrete-time system via nonlinear impulsive control. Discrete and Continuous Dynamical Systems - S, 2020, 13 (6) : 1803-1811. doi: 10.3934/dcdss.2020106

[17]

Thai Son Doan, Martin Rasmussen, Peter E. Kloeden. The mean-square dichotomy spectrum and a bifurcation to a mean-square attractor. Discrete and Continuous Dynamical Systems - B, 2015, 20 (3) : 875-887. doi: 10.3934/dcdsb.2015.20.875

[18]

Álvaro Castañeda, Gonzalo Robledo. Dichotomy spectrum and almost topological conjugacy on nonautonomus unbounded difference systems. Discrete and Continuous Dynamical Systems, 2018, 38 (5) : 2287-2304. doi: 10.3934/dcds.2018094

[19]

Jingli Ren, Dandan Zhu, Haiyan Wang. Spreading-vanishing dichotomy in information diffusion in online social networks with intervention. Discrete and Continuous Dynamical Systems - B, 2019, 24 (4) : 1843-1865. doi: 10.3934/dcdsb.2018240

[20]

Chris Good, Robert Leek, Joel Mitchell. Equicontinuity, transitivity and sensitivity: The Auslander-Yorke dichotomy revisited. Discrete and Continuous Dynamical Systems, 2020, 40 (4) : 2441-2474. doi: 10.3934/dcds.2020121

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (151)
  • HTML views (0)
  • Cited by (22)

Other articles
by authors

[Back to Top]